Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 135, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 2, 2005, 11:33 PM CDT for Kittson County, Roseau County, Minnesota. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2005, 11:33 PM CDT (04:33 UTC)
- Expired
- Jul 3, 2005, 12:36 AM CDT
- In force
- 63 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Kittson County, MN, Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 158 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 11:35 PM CDT | TSTM WND DMG | Lake Bronson, MN | 2-4 INCH TREE LIMBS DOWN |
| Jul 3, 12:45 AM CDT | TORNADO | 1 W Roseau, MN | 2 TORNADOES REPORTED TO BE MOVING TO THE SOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 6:20 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 4.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1756 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 030433 SVRFGF MNC069-135-030530- /O.NEW.KFGF.SV.W.0135.050703T0433Z-050703T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1133 PM CDT SAT JUL 2 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KITTSON COUNTY IN NORTHWEST MINNESOTA ROSEAU COUNTY IN NORTHWEST MINNESOTA * UNTIL 1230 AM CDT. * AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS LOCATED 3 MILES SOUTHEAST OF LANCASTER...OR 42 MILES NORTHEAST OF GRAFTON...MOVING TO THE EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEO AT 1150 PM HAUG AT 1155 PM BADGER AT 1205 AM FOX AT 1210 AM DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED BUILDING IMMEDIATELY. LAT...LON 4891 9678 4857 9684 4857 9549 4888 9547 $$ HOPPES
2 follow-up statements
000 WWUS53 KFGF 030456 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1155 PM CDT SAT JUL 2 2005 MNC069-135-030530- /O.CON.KFGF.SV.W.0135.000000T0000Z-050703T0530Z/ ROSEAU MN-KITTSON MN- 1155 PM CDT SAT JUL 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 AM CDT FOR SOUTHEASTERN KITTSON AND ROSEAU COUNTIES... AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS LOCATED 5 MILES NORTHWEST OF LEO...OR 27 MILES WEST OF ROSEAU...MOVING TO THE EAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BADGER BY 1205 AM CDT... FOX BY 1215 AM CDT... MALUNG AND ROSEAU BY 1220 AM CDT... PENCER BY 1225 AM CDT... A COUNTY OFFICIAL REPORTED TREES DOWN IN MANY TOWNS IN KITTSON COUNTY. ALSO POWER OUTAGES WERE REPORTED IN HALLOCK...LANCASTER AND LAKE BRONSON AT 1145 PM CDT. RAILROAD TRACKS WERE WASHED OUT IN ORLEANS. IF SEVERE WEATHER IS OBSERVED CONTACT YOUR LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE. LAT...LON 4891 9678 4857 9684 4857 9549 4888 9547 $$ HOPPES
000 WWUS53 KFGF 030536 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1235 AM CDT SUN JUL 3 2005 MNC069-135-030543- /O.EXP.KFGF.SV.W.0135.000000T0000Z-050703T0530Z/ ROSEAU MN-KITTSON MN- 1235 AM CDT SUN JUL 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KITTSON AND SOUTHERN ROSEAU COUNTIES EXPIRED AT 1230 AM CDT... AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 5 MILES NORTHEAST OF PENCER...OR 10 MILES SOUTHEAST OF ROSEAU...MOVING TO THE EAST AT 50 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WAS ALLOWED TO EXPIRE AT 1230 AM CDT. HOWEVER A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEAST ROSEAU COUNTY. SEE OTHER PRODUCTS FOR THAT WARNING. LAT...LON 4891 9678 4857 9684 4857 9549 4888 9547 $$ HOPPES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:30 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 2, 8:30 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
830 PM CDT SAT JUL 2 2005
FORECAST CHALLENGE CONCERNS CONVECTIVE THREAT.
DISCUSSION WILL BE LIMITED DUE TO ONGOING SEVERE WEATHER.
ISOLD SEVERE CONVECTION/FLOODING ONGOING ACROSS FAR NORTHERN FA.
WITH BOUNDARY AND MAIN WAVE TO OUR WEST SEVERE THREAT WILL CONTINUE
THROUGH NIGHTIME. WILL MAKE SOME ADJUSTMENTS TO INITIATION TIME OVER
PARTS OF FA AS IT MAY BE LATE SHOW HOWEVER REMAINDER OF FORECAST
LOOKS REASONABLE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...AREAL FLOOD WARNING FOR SARGENT COUNTY UNTIL 19Z SATURDAY.
AREAL FLOOD WARNING FOR PEMBINA COUNTY UNTIL 18Z MONDAY.
FLASH FLOOD WATCH ALL COUNTIES TONIGHT.
MN...FLASH FLOOD WATCH ALL COUNTIES TONIGHT.
&&
VOELKERHazardous weather outlook, Jul 2, 6:15 AM CDT, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 615 AM CDT SAT JUL 2 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031100- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 615 AM CDT SAT JUL 2 2005 ...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA AFTER 3 PM TODAY CONTINUING THROUGH TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND...ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE THIS AFTERNOON INTO THE EVENING ACROSS EASTERN NORTH DAKOTA. THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL ALSO CONTAIN HEAVY RAIN...AND FLASH FLOODING IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY MAINLY IN NORTHWEST AND WEST CENTRAL MINNESOTA. A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE KELLENBENZ
In the hours before
Local storm report, Jul 2, 8:59 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
859 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 W WALES 48.89N 98.65W
07/02/2005 0.75 INCH CAVALIER ND PUBLIC
&&
WBARRETTLocal storm report, Jul 2, 9:01 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
901 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL ORLEANS 48.93N 96.94W
07/02/2005 1.75 INCH KITTSON MN COUNTY OFFICIAL
&&
WBARRETTLocal storm report, Jul 2, 9:54 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
954 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 SW JOLIETTE 48.79N 97.27W
07/02/2005 0.75 INCH PEMBINA ND PUBLIC
&&
WBARRETTLocal storm report, Jul 2, 11:04 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1104 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST NECHE 48.98N 97.55W
07/02/2005 0 MPH PEMBINA ND TRAINED SPOTTER
60+ MPH WINDS.
1055 PM TSTM WND GST NECHE 48.98N 97.55W
07/02/2005 60 MPH PEMBINA ND TRAINED SPOTTER
WINDS IN EXCESS OF 60 MPH REPORTED.
&&
WBARRETTSpecial weather statement, Jul 2, 11:06 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 1106 PM CDT SAT JUL 2 2005 MNZ003-024-027>032-040-NDZ038>039-049-052>053-031100- WEST BECKER MN-EAST BECKER MN-CLAY MN-GRANT MN-HUBBARD MN- EAST OTTER TAIL MN-WEST OTTER TAIL MN-WADENA MN-WILKIN MN- BARNES ND-CASS ND-RANSOM ND-RICHLAND ND-SARGENT ND- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 584 IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR THE FOLLOWING AREAS IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY WADENA IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY HUBBARD IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 2 COUNTIES BECKER CLAY IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES GRANT OTTER TAIL WILKIN IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 5 COUNTIES BARNES CASS RANSOM RICHLAND SARGENT INCLUDING THE CITIES OF DETROIT LAKES...FARGO...FERGUS FALLS...VALLEY CITY AND WAHPETON.
Local storm report, Jul 2, 11:21 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1121 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND GST HALLOCK 48.77N 96.94W
07/02/2005 60 MPH KITTSON MN LAW ENFORCEMENT
KITTSON SHERIFF REPORTS WINDS IN EXCESS OF 60 MPH
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:01 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 59 min |
| Jul 2, 7:18 PM CDT | Flash Flood Warning | FGF | Kittson | 12 hr |
| Jul 2, 7:32 PM CDT | Tornado Warning | FGF | Kittson | 58 min |
| Jul 2, 8:30 PM CDT | Tornado Warning | FGF | Kittson | 60 min |
| Jul 2, 9:31 PM CDT | Tornado Warning | FGF | Kittson | 59 min |
| Jul 2, 10:33 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 57 min |
| Jul 2, 10:37 PM CDT | Tornado Warning | FGF | Kittson | 53 min |
| Jul 2, 11:30 PM CDT | Tornado Warning | FGF | Kittson, Roseau | 60 min |
| Jul 3, 12:31 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Roseau | 59 min |
| Jul 3, 3:00 AM CDT | Severe Thunderstorm Warning | FGF | Polk | 45 min |
| Jul 3, 3:25 AM CDT | Flash Flood Warning | FGF | Polk | 35 min |
| Jul 3, 3:25 AM CDT | Flash Flood Warning | FGF | Polk | 4 hr |
| Jul 3, 3:34 AM CDT | Severe Thunderstorm Warning | FGF | Pennington, Red Lake | 41 min |
| Jul 3, 4:03 AM CDT | Severe Thunderstorm Warning | FGF | Marshall | 27 min |
| Jul 3, 4:25 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 62 min |
| Jul 3, 4:31 AM CDT | Severe Thunderstorm Warning | FGF | Marshall | 28 min |
| Jul 3, 4:43 AM CDT | Severe Thunderstorm Warning | FGF | Roseau | 53 min |
| Jul 3, 5:03 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 57 min |
| Jul 3, 3:12 PM CDT | Tornado Warning | FGF | Roseau | 63 min |
| Jul 3, 4:27 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 40 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.